Alert archive / Texas / Red Flag Warnings in 2012

Red Flag Warning 12, NWS El Paso, TX

March 17, 2012El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this red flag warning at Mar 17, 2012, 2:38 PM MDT for El Paso County, Hudspeth County, Texas. It took effect at Mar 18, 2012, 1:00 PM MDT. It was in force for 6 hr. 18 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 17, 2012, 2:38 PM MDT (20:38 UTC)
In effect from
Mar 18, 2012, 1:00 PM MDT
Expired
Mar 18, 2012, 7:00 PM MDT
In force
6 hr
Issued by
NWS El Paso, TX

Counties El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 89 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 18, 1:12 PM MDTNON-TSTM WND GST 508 Nw El Paso, TXELEV 3993 FT
Mar 18, 2:10 PM MDTNON-TSTM WND GST 594 Ne El Paso, TX
Mar 18, 2:37 PM MDTNON-TSTM WND GST 62El Paso, TXWIND GUST REPORT FROM LOCAL TV MEDIA WEATHER SITE
Mar 18, 2:37 PM MDTNON-TSTM WND GST 62El Paso, TXWIND GUST REPORT FROM LOCAL TV MEDIA WEATHER SITE IN NORTHEAST EL PASO
Mar 18, 2:40 PM MDTNON-TSTM WND GST 436 Nw El Paso, TXELEV 4078 FT
Mar 18, 2:40 PM MDTNON-TSTM WND GST 48Sw El Paso, TXELEV 3518 FT
Mar 18, 2:44 PM MDTNON-TSTM WND GST 488 Ese El Paso, TXELEV 3855 FT
Mar 18, 2:47 PM MDTNON-TSTM WND GST 596 Nne El Paso, TXELEV 4031 FT
Mar 18, 3:04 PM MDTNON-TSTM WND GST 66Kelp, TX
Mar 18, 3:27 PM MDTNON-TSTM WND GST 492 Se Horizon City, TXELEV 4025 FT
Mar 18, 3:30 PM MDTNON-TSTM WND GST 479 Ese El Paso, TXELEV 3779 FT
Mar 18, 3:38 PM MDTNON-TSTM WND GST 421 Ese Anthony, TX
Mar 18, 3:48 PM MDTNON-TSTM WND GST 4113 E El Paso, TXELEV 3950 FT
Mar 18, 3:52 PM MDTNON-TSTM WND GST 724 Ne El Paso, TX
Mar 18, 3:56 PM MDTNON-TSTM WND GST 744 Ne El Paso, TX
Mar 18, 4:53 PM MDTNON-TSTM WND GST 4313 Nne El Paso, TXELEV 3997 FT
Mar 18, 5:16 PM MDTNON-TSTM WND GST 4513 Nne El Paso, TXELEV 3997 FT
Mar 18, 5:57 PM MDTNON-TSTM WND GST 696 Nne El Paso, TXELEV 4031 FT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2012-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2012-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4338 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

621 
WWUS84 KEPZ 172038
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
238 PM MDT SAT MAR 17 2012

...RED FLAG WARNING REMAINS IN EFFECT THROUGH 10 PM MDT THIS
EVENING FOR ALL AREAS DUE TO STRONG WINDS AND LOW HUMIDITY...

...RED FLAG WARNING NOW IN EFFECT SUNDAY FROM 1 PM TO 7 PM MDT
FOR FAR WEST TEXAS DUE TO STRONG WINDS AND LOW HUMIDITY...

...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY FROM 1 PM TO 7 PM
FOR SOUTH-CENTRAL NEW MEXICO LOWLANDS EAST OF THE RIO GRANDE DUE
TO STRONG WINDS AND LOW HUMIDITY...

.A STRONG PACIFIC LOW PRESSURE SYSTEM AND ASSOCIATED SURFACE COLD
FRONT WILL CAUSE INCREASING WINDS ACROSS THE AREA THROUGH THIS 
AFTERNOON AND EVENING. THE WINDS...COMBINED WITH RELATIVE
HUMIDITY IN THE SINGLE DIGITS...WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS AREA-WIDE. AS THE SYSTEM MOVES EAST...PACIFIC
MOISTURE WILL BE PULLED INTO THE AREA. WHILE WINDS WILL BE
STRONGER ON SUNDAY...RH VALUES WILL REMAIN ABOVE 15 PERCENT FOR
ALL AREAS WEST OF THE RIO GRANDE. HOWEVER...CRITICAL FIRE WEATHER
CONDITIONS ARE LIKELY TO BE MET IN FAR WEST TEXAS...AND MAY ALSO
BE MET IN LOWLAND AREAS OF NEW MEXICO EAST OF THE RIO
GRANDE...INCLUDING THE OTERO MESA.

TXZ055-056-180430-
/O.UPG.KEPZ.FW.A.0010.120318T1900Z-120319T0100Z/
/O.NEW.KEPZ.FW.W.0012.120318T1900Z-120319T0100Z/
/O.CON.KEPZ.FW.W.0011.000000T0000Z-120318T0400Z/
EL PASO-HUDSPETH-
238 PM MDT SAT MAR 17 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING DUE TO STRONG WINDS AND LOW HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT SUNDAY DUE TO
STRONG WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM
MDT SUNDAY. THIS REPLACES THE FIRE WEATHER WATCH PREVIOUSLY IN
EFFECT.

DETAILS FOR RED FLAG WARNING TODAY...

* AFFECTED AREA: ALL OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO AND
  FAR WEST TEXAS.

* TIMING: THROUGH 10 PM TONIGHT.

* WIND: 20-FOOT WINDS WEST-SOUTHWEST 20 TO 25 MPH WITH GUSTS 
  AROUND 40 MPH.

* HUMIDITY: 5 TO 10 PERCENT LOWLANDS AND 8 TO 15 PERCENT OVER 
  HIGHER ELEVATIONS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

DETAILS FOR RED FLAG WARNING SUNDAY...

* AFFECTED AREA: FAR WEST TEXAS.

* TIMING: 1 PM TO 7 PM SUNDAY.

* WIND: 20-FOOT WINDS WEST-SOUTHWEST 30 TO 35 MPH WITH GUSTS 
  AROUND 50 MPH.

* HUMIDITY: 12 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ112-180430-
/O.CON.KEPZ.FW.W.0011.000000T0000Z-120318T0400Z/
/O.CON.KEPZ.FW.A.0010.120318T1900Z-120319T0100Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
238 PM MDT SAT MAR 17 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... 

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT
SUNDAY DUE TO STRONG WINDS AND LOW HUMIDITY...

DETAILS FOR RED FLAG WARNING TODAY...

* AFFECTED AREA: ALL OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO 
  AND FAR WEST TEXAS. 

* TIMING: THROUGH 10 PM THIS EVENING.

* WIND: 20-FOOT WINDS WEST-SOUTHWEST 20 TO 25 MPH WITH GUSTS 
  AROUND 40 MPH.

* HUMIDITY: 5 TO 10 PERCENT LOWLANDS AND 8 TO 15 PERCENT OVER 
  HIGHER ELEVATIONS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

DETAILS FOR FIRE WEATHER WATCH SUNDAY...

* AFFECTED AREA: LOWLAND ELEVATIONS EAST OF THE RIO GRANDE IN
  SOUTH-CENTRAL NEW MEXICO.

* TIMING: 1 PM TO 7 PM SUNDAY.

* WIND: 20-FOOT WINDS WEST-SOUTHWEST 30 TO 35 MPH WITH GUSTS 
  AROUND 50 MPH.

* HUMIDITY: 13 TO 17 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ110-111-113-180400-
/O.CON.KEPZ.FW.W.0011.000000T0000Z-120318T0400Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
CAPITAN AND SACRAMENTO MOUNTAINS-
238 PM MDT SAT MAR 17 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING DUE TO STRONG WINDS AND LOW HUMIDITY...

* AFFECTED AREA: ALL OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO 
  AND FAR WEST TEXAS. 

* TIMING: THROUGH 10 PM THIS EVENING.

* WIND: 20-FOOT WINDS WEST-SOUTHWEST 20 TO 25 MPH WITH GUSTS 
  AROUND 40 MPH. STRONGER WINDS POSSIBLE OVER THE BOOTHEEL OF 
  NEW MEXICO.

* HUMIDITY: 5 TO 10 PERCENT LOWLANDS AND 8 TO 15 PERCENT OVER 
  HIGHER ELEVATIONS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

HARDIMAN
2 follow-up statements
523 
WWUS84 KEPZ 180300
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
900 PM MDT SAT MAR 17 2012


...RED FLAG WARNING NOW IN EFFECT SUNDAY FROM 1 PM TO 7 PM MDT
FOR FAR WEST TEXAS DUE TO STRONG WINDS AND LOW HUMIDITY...

...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY FROM 1 PM TO 7 PM
FOR SOUTH-CENTRAL NEW MEXICO LOWLANDS EAST OF THE RIO GRANDE DUE
TO STRONG WINDS AND LOW HUMIDITY...

.A STRONG PACIFIC LOW PRESSURE SYSTEM AND ASSOCIATED SURFACE COLD
FRONT WILL CAUSE INCREASING WINDS ACROSS THE AREA THROUGH THIS
AFTERNOON AND EVENING. THE WINDS...COMBINED WITH RELATIVE
HUMIDITY IN THE SINGLE DIGITS...WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS AREA-WIDE. AS THE SYSTEM MOVES EAST...PACIFIC
MOISTURE WILL BE PULLED INTO THE AREA. WHILE WINDS WILL BE
STRONGER ON SUNDAY...RH VALUES WILL REMAIN ABOVE 15 PERCENT FOR
ALL AREAS WEST OF THE RIO GRANDE. HOWEVER...CRITICAL FIRE WEATHER
CONDITIONS ARE LIKELY TO BE MET IN FAR WEST TEXAS...AND MAY ALSO
BE MET IN LOWLAND AREAS OF NEW MEXICO EAST OF THE RIO GRANDE...
INCLUDING THE OTERO MESA.

TXZ055-056-181400-
/O.CAN.KEPZ.FW.W.0011.000000T0000Z-120318T0400Z/
/O.CON.KEPZ.FW.W.0012.120318T1900Z-120319T0100Z/
EL PASO-HUDSPETH-
900 PM MDT SAT MAR 17 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT
SUNDAY DUE TO STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
055 AND 056...
...RED FLAG WARNING IS CANCELLED AS OF 800 PM SATURDAY FOR FIRE
WEATHER ZONES 055 AND 056 SATURDAY EVENING...


THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM
MDT SUNDAY. THIS REPLACES THE FIRE WEATHER WATCH PREVIOUSLY IN
EFFECT.


DETAILS FOR RED FLAG WARNING SUNDAY...

* AFFECTED AREA: FAR WEST TEXAS.

* TIMING: 1 PM TO 7 PM SUNDAY.

* WIND: 20-FOOT WINDS WEST-SOUTHWEST 30 TO 40 MPH WITH GUSTS AROUND
  50 MPH.

* HUMIDITY: 12 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD VERY
  RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ112-181400-
/O.CAN.KEPZ.FW.W.0011.000000T0000Z-120318T0400Z/
/O.CON.KEPZ.FW.A.0010.120318T1900Z-120319T0100Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
900 PM MDT SAT MAR 17 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONE 112...
...RED FLAG WARNING IS CANCELLED FOR  THE REMAINDER OF SATURDAY EVENING
FOR FIRE WEATHER ZONE 112...

DETAILS FOR FIRE WEATHER WATCH SUNDAY...

* AFFECTED AREA: LOWLAND ELEVATIONS EAST OF THE RIO GRANDE IN
  SOUTH-CENTRAL NEW MEXICO. FIRE ZONE 112. 

* TIMING: 1 PM TO 7 PM SUNDAY.

* WIND: 20-FOOT WINDS WEST-SOUTHWEST 30 TO 40 MPH WITH GUSTS AROUND
  50 MPH.

* HUMIDITY: 13 TO 17 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD VERY
  RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ110-111-113-180400-
/O.CAN.KEPZ.FW.W.0011.000000T0000Z-120318T0400Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
CAPITAN AND SACRAMENTO MOUNTAINS-
900 PM MDT SAT MAR 17 2012

...RED FLAG WARNING IS CANCELLED FOR THE REMAINDER OF SATURDAY EVENING
FOR FIRE WEATHER ZONES 110...111 AND 113...



$$
502 
WWUS84 KEPZ 181301
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
701 AM MDT SUN MAR 18 2012

...RED FLAG WARNING REMAINS IN EFFECT TODAY FROM 1 PM TO 7 PM MDT
ACROSS FAR WEST TEXAS DUE TO STRONG WINDS AND LOW HUMIDITY...

...FIRE WEATHER WATCH FOR SOUTH-CENTRAL NEW MEXICO LOWLANDS EAST
OF THE RIO GRANDE HAS BEEN CANCELLED BUT CAUTION STILL URGED DUE
TO STRONG WINDS...

.A STRONG PACIFIC LOW PRESSURE SYSTEM AND ASSOCIATED SURFACE COLD
FRONT WILL CAUSE STRONG WINDS ACROSS THE AREA LATE THIS MORNING
THROUGH THIS EVENING. A PLUME OF PACIFIC MOISTURE WILL BE PULLED
INTO THE REGION AHEAD OF THE COLD FRONT...ALLOWING MINIMUM
RELATIVE HUMIDITY VALUES TO RANGE FROM 20 TO 25  PERCENT ACROSS
THE LOWLANDS OF SOUTHWESTERN NEW MEXICO TO 35 PERCENT IN THE 
SACRAMENTO MOUNTAINS AND GILA REGION. LOWER RELATIVE HUMIDITIES
WILL EXIST ACROSS THE OTERO MESA AND INTO THE FAR WEST TEXAS
COUNTIES OF EL PASO AND HUDSPETH. IN FAR WEST TEXAS...RELATIVE
HUMIDITY VALUES WILL RANGE FROM 10 TO 15 PERCENT THIS AFTERNOON
RESULTING IN CRITICAL FIRE WEATHER CONDITIONS WHEN COMBINED WITH
THE STRONG WINDS. 


NMZ112-181415-
/O.CAN.KEPZ.FW.A.0010.120318T1900Z-120319T0100Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
701 AM MDT SUN MAR 18 2012

...FIRE WEATHER WATCH IS CANCELLED FOR SOUTH-CENTRAL NEW MEXICO
FIRE WEATHER ZONE 112...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELLED THE FIRE WEATHER WATCH. 

PACIFIC MOISTURE MOVING IN AHEAD OF A STRONG COLD FRONT WILL
RESULT IN HUMIDITY VALUES RANGING FROM 15 TO 20 PERCENT ACROSS
THE LOWLANDS OF SOUTH-CENTRAL NEW MEXICO EAST OF THE RIO GRANDE...
PREVENTING RED FLAG CRITERIA FROM BEING MET.

CAUTION IS STILL URGED AS WINDS WILL BE VERY STRONG...WITH GUSTS
OVER 50 MPH AT THE 20 FOOT LEVEL EXPECTED THIS AFTERNOON. MINIMUM
RELATIVE HUMIDITY WILL BE FAIRLY CLOSE TO RED FLAG CONDITIONS
OVER THE OTERO MESA...RANGING FROM 15 TO 19 PERCENT.

$$

TXZ055-056-190100-
/O.CON.KEPZ.FW.W.0012.120318T1900Z-120319T0100Z/
EL PASO-HUDSPETH-
701 AM MDT SUN MAR 18 2012

...RED FLAG WARNING REMAINS IN EFFECT TODAY FROM 1 PM TO 7 PM MDT
DUE TO STRONG WINDS AND LOW HUMIDITY...

* AFFECTED AREA: FAR WEST TEXAS...EL PASO AND HUDSPETH COUNTIES.

* TIMING: 1 PM TO 7 PM MDT TODAY.

* WIND: 20-FOOT WINDS WEST-SOUTHWEST 35 TO 45 MPH WITH GUSTS 50 TO
  55 MPH. STRONGEST WINDS WILL BE ALONG EAST-FACING MOUNTAIN
  SLOPES.

* HUMIDITY: AFTERNOON MINIMUM 10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD VERY 
  RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

HARDIMAN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 17, 4:29 AM MDT, 10 hours 9 minutes earlier.

Area forecast discussion, Mar 17, 4:29 AM MDT, 10 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
429 AM MDT SAT MAR 17 2012

.SYNOPSIS...
A STRONG LATE SEASON WINTER STORM CONTINUES TO MOVE TOWARDS THE
BORDERLAND OVER THE NEXT 48 HOURS. THE STORM WILL BEGIN INCREASING
OUR WINDS TODAY AND ALSO CREATE SOME BLOWING DUST. WE WILL CARVE OUT
ONE MORE DAY OF WELL ABOVE NORMAL TEMPERATURES. THE WINDS WILL
BECOME EVEN STRONGER ON SUNDAY AND BLOWING DUST WILL LIKELY BECOME
DENSER. CLOUDS WILL ALSO BE ON THE INCREASE SUNDAY AND SOME SHOWERS
ARE POSSIBLE OVER THE GILA IN THE AFTERNOON. THE CHANCE OF SHOWERS
WILL SPREAD EAST SUNDAY NIGHT AND LAST INTO TUESDAY...THOUGH THE
BEST CHANCES WILL REMAIN OVER THE MOUNTAINS AND FROM DEMING WEST.
COLD AIR WILL BRISKLY MOVE IN MONDAY AND TUESDAY...WITH HIGH
TEMPERATURES RUNNING ABOUT 15 TO 20 DEGREES BELOW NORMAL. THIS COLD
AIR WILL TURN THE RAIN TO SNOW OVER THE MOUNTAINS AND HEAVY SNOW IS
POSSIBLE IN THE MOUNTAINS...ESPECIALLY THE GILA. THE STORM WILL
FINALLY MOVE OUT ON WEDNESDAY...ALLOWING SUNNY SKIES TO RETURN.
TEMPERATURES WILL WARM BACK TO NORMAL BY THURSDAY AND TO WELL ABOVE
NORMAL AGAIN OVER NEXT WEEKEND.

&&

.DISCUSSION...
SATELLITE IMAGERY SHOWING COMPLEX WINTER STORM SYSTEM NOW MOVING
ONSHORE OF THE WEST COAST. THE COLD FRONT IS ELONGATING NORTH-SOUTH
WHILE CONTINUING TO ADVANCE EASTWARD. NOT A LOT OF COLD AIR WITH THE
INITIAL FRONT...AS NICE CU FIELD AND LARGE COLD POOL LAG FURTHER
WEST WITHIN A TROUGH. MID LEVEL WINDS WILL INCREASE THIS AFTERNOON
ALONG WITH THE SURFACE PRESSURE GRADIENT. AREAS WEST OF LAS CRUCES
SHOULD MAKE ADVISORY CRITERIA. TO THE EAST IT WILL BE CLOSE BUT
DECIDED TO THROW THE REMAINING EASTERN ZONES INTO THE ADVISORY.
UPPER TROUGH WILL BE OVER THE GREAT BASIN SUNDAY AFTERNOON WITH THE
COLD FRONT NEAR THE NEW MEXICO/ARIZONA BORDER. MID LEVEL WINDS WILL
CONTINUE TO INCREASE ALONG WITH THE SURFACE GRADIENT SO STRONGER
WINDS YET ON TAP. BLOWING DUST WILL BECOME WIDESPREAD. CLOUDS WILL
BE ON THE INCREASE AND A CHANCE OF SHOWERS WILL BEGIN OVER THE GILA
SUNDAY AFTERNOON.

WILL CONTINUE WITH WINTER STORM WATCH FOR THE GILA ZONES...BUT
MODELS STILL SHOWING SOME DOUBT TO HEAVY SNOW. STRONG JET WITH
ASSOCIATED GOOD VERTICAL MOTION MOVES OVER MUCH OF THE CWA SUNDAY
MORNING AND AFTERNOON...AND ALONG WITH HIGHEST MOISTURE LEVELS (PW'S
AROUND .4 TO .5 INCHES) THE BEST WINDOW FOR PRECIP WILL BE SUNDAY
NOONTIME INTO THE LATE EVENING. HOWEVER SNOW LEVELS WILL STILL BE
RELATIVELY HIGH SO HEAVY SNOW AT THE LOWER INHABITABLE PORTIONS OF
THE GILA REMAINS IN DOUBT. THE COLD AIR ASSOCIATED WITH THE POST
FRONTAL TROUGH APPEARS NOT TO MOVE IN UNTIL LATER SUNDAY NIGHT INTO
MONDAY. SNOW LEVELS WILL FALL RAPIDLY TO AROUND 4500-5000 FEET BY
EARLY MONDAY. BUT THE UPPER DYNAMICS HAVE LEFT AND PW'S ARE BACK
BELOW .2 INCHES. LOOK FOR SCATTERED MOSTLY MOUNTAIN SHOWERS TO
CONTINUE INTO TUESDAY MORNING BEFORE DISSIPATING AS UPPER TROUGH
AXIS MOVES EAST OF THE AREA MID DAY TUESDAY. TEMPERATURES MONDAY AND
TUESDAY WILL BE ABOUT 15 TO 20 DEGREES BELOW NORMAL...OR ABOUT 30 TO
35 DEGREES COLDER THAN TODAY'S HIGHS.

REST OF THE NEW WEEK AHEAD...SHORT WAVE RIDGE MOVES IN WEDNESDAY
BEHIND THE DEPARTING TROUGH AND THEN SOUTHWEST FLOW ALOFT AHEAD OF
THE NEXT WEST COAST TROUGH. DRY WITH VERY FEW CLOUDS WEDNESDAY ON
AND TEMPERATURES WILL WARM BACK ABOVE NORMAL BY THURSDAY AND WELL
ABOVE NORMAL FRIDAY INTO THE WEEKEND.

&&

.AVIATION...VALID 17/12Z-18/12Z.
GENERALLY VFR THROUGH THE PERIOD. DVPLG AFTER 18Z...SURFACE WINDS
INCREASING SOUTHWEST 25-35 KTS WITH SOME GUSTS TO 45 KTS. BLOWING
DUST WILL ALSO DEVELOP WITH THESE WINDS...WITH OCNL VSBYS BLO 1SM.
WINDS AND DUST WILL GREATEST WEST OF LAS CRUCES. WINDS AND BLOWING
DUST WILL DIMINISH AFTER 01Z. MODERATE OR GREATER LOW LEVEL
MECHANICAL TURBC IS LIKELY THIS AFTERNOON AND EVENING.

&&

.FIRE WEATHER...
A STRONG PACIFIC LOW PRESSURE SYSTEM AND ASSOCIATED SURFACE COLD
FRONT WILL CROSS THE AREA LATE SUNDAY INTO TUESDAY. SOUTHWEST WINDS
AHEAD OF THAT SYSTEM WILL KEEP THE AREA VERY WARM AND DRY TODAY AND
TOMORROW BEFORE MUCH COOLER AIR MOVES IN MONDAY AND TUESDAY. WINDS
WILL INCREASE FROM THE SOUTHWEST THIS AFTERNOON WITH SUSTAINED WINDS
OF 25 TO 35 MPH AND GUSTS OF 40 TO 50 MPH...STRONGEST WEST OF LAS
CRUCES.  MINIMUM HUMIDITY WILL REMAIN IN THE SINGLE DIGITS ACROSS
THE LOWLANDS SATURDAY AND IN THE LOW TO MID TEENS ACROSS HIGHER
ELEVATIONS.  THE STRONG WINDS AND LOW HUMIDITY WILL CAUSE CRITICAL
FIRE WEATHER CONDITIONS TODAY. A RED FLAG WARNING IS IN EFFECT FROM
LATE THIS MORNING INTO THIS EVENING. THIS SYSTEM WILL ALSO MOST
LIKELY BRING HIGH WINDS ACROSS THE AREA SUNDAY ALONG WITH THE CHANCE
FOR RAIN AND SNOW SHOWERS SUNDAY AFTERNOON INTO TUESDAY MORNING.
SNOW COULD BECOME HEAVY ACROSS THE MOUNTAINS SUNDAY AND SUNDAY
NIGHT. THOUGH WINDS WILL REMAIN QUITE BREEZY MONDAY...TEMPERATURES
WILL FALL DRAMATICALLY... TO AROUND 15 TO 20 DEGREES BELOW NORMAL
AND CONTINUE TUESDAY. THE STORM SYSTEM MOVES OUT LATE TUESDAY AND
DRY SOUTHWEST WINDS ALOFT WILL DOMINATE THE REMAINDER OF THE WEEK.
TEMPERATURES WILL WARM BACK ABOVE NORMAL THURSDAY INTO THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 84  57  77  46  55 /   0   0   0  20  20
SIERRA BLANCA           80  48  72  39  51 /   0   0   0  10  20
LAS CRUCES              83  47  75  38  54 /   0   0  10  20  20
ALAMOGORDO              81  44  73  41  48 /   0   0  10  30  30
CLOUDCROFT              60  35  49  23  33 /   0   0  10  70  60
TRUTH OR CONSEQUENCES   78  46  68  33  51 /   0   0  30  50  60
SILVER CITY             67  39  53  29  39 /   0   0  50  80  70
DEMING                  80  42  66  36  50 /   0   0  30  30  50
LORDSBURG               79  46  63  34  46 /   0   0  30  70  50
WEST EL PASO METRO      83  55  76  46  53 /   0   0   0  20  20
DELL CITY               80  40  74  33  55 /   0   0   0  10  20
FORT HANCOCK            87  52  81  50  59 /   0   0   0  10  20
LOMA LINDA              77  47  67  36  47 /   0   0   0  20  20
FABENS                  85  52  78  49  56 /   0   0   0  20  20
SANTA TERESA            83  47  77  38  55 /   0   0   0  20  20
WHITE SANDS HQ          81  54  73  45  51 /   0   0  10  20  20
JORNADA RANGE           82  39  74  32  53 /   0   0  10  30  20
HATCH                   80  43  71  35  50 /   0   0  10  30  30
COLUMBUS                77  49  68  41  53 /   0   0  10  30  30
OROGRANDE               83  52  75  36  52 /   0   0   0  20  20
MAYHILL                 67  43  54  30  37 /   0   0  10  60  50
MESCALERO               66  37  56  23  40 /   0   0  10  70  60
TIMBERON                68  32  58  27  40 /   0   0  10  60  50
WINSTON                 70  39  47  27  41 /   0   0  50  80  70
HILLSBORO               74  44  58  30  42 /   0   0  30  60  70
SPACEPORT               80  42  69  30  49 /   0   0  10  30  30
LAKE ROBERTS            64  34  52  25  42 /   0   0  50  80  70
HURLEY                  69  43  55  31  42 /   0   0  40  80  70
CLIFF                   70  33  60  27  45 /   0   0  50  80  70
MULE CREEK              69  30  55  28  40 /   0   0  60  80  70
FAYWOOD                 72  41  57  31  42 /   0   0  30  70  70
ANIMAS                  79  49  65  31  48 /   0   0  30  70  50
HACHITA                 81  46  69  32  51 /   0   0  30  30  50
ANTELOPE WELLS          80  43  63  40  52 /   0   0  20  30  50
CLOVERDALE              73  40  56  31  43 /   0   0  30  50  40

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM THIS MORNING TO 10 PM MDT THIS
     EVENING FOR NMZ110>113.

     FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR NMZ112.

     WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
     NMZ401>417.

     HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
     NMZ401>417.

     WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH LATE MONDAY
     NIGHT FOR NMZ401-402.

TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 10 PM MDT THIS
     EVENING FOR TXZ055-056.

     FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR TXZ055-056.

     WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
     TXZ418>424.

     HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
     TXZ418>424.

&&

17 HEFNER
Hazardous weather outlook, Mar 17, 6:09 AM MDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
609 AM MDT SAT MAR 17 2012

NMZ401>417-TXZ418>424-181415-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
609 AM MDT SAT MAR 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT.

WINDS THIS AFTERNOON OF 25 TO 40 MPH WITH HIGHER GUSTS...ALONG WITH
SOME AREAS OF BLOWING DUST WILL IMPACT AFTERNOON AND EARLY EVENING
TRAVEL ALONG ROADS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

VERY STRONG WINDS OF 35 TO 50 MPH AND CONSIDERABLE BLOWING DUST
SUNDAY AFTERNOON WILL HAVE A MAJOR IMPACT ON TRAVEL ALONG ROADS.
RAIN AND SNOW SHOWERS WILL ALSO DEVELOP SUNDAY AND LAST INTO TUESDAY
MORNING. HEAVY SNOW IS POSSIBLE ACROSS THE GILA WILDERNESS AREA
SUNDAY AFTERNOON INTO MONDAY MORNING. THE REMAINDER OF THE PERIOD
WILL REMAIN DRY AS TEMPERATURES WARM BACK ABOVE NORMAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

HEFNER

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 1:32 PM MDTHigh Wind WarningEPZEl Paso, Hudspeth31 hr

Nearby

Red Flag Warnings in Texas, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.